Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 192, NWS Indianapolis, IN

October 31, 2009Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Oct 31, 2009, 11:26 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Nov 1, 2009, 8:30 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 31, 2009, 11:26 AM EDT (15:26 UTC)
In effect from
Nov 1, 2009, 8:30 PM EST
Expired
Nov 1, 2009, 10:26 AM EST
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 11.55 ft at Nov 2, 2009, 8:00 AM EST.

actionminormoderate101510/3111/0111/02
Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIND 311526
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1126 AM EDT SAT OCT 31 2009

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN 
INDIANA... 

  EAST FORK WHITE RIVER...WHITE RIVER...

.WIDESPREAD RAINFALL ACROSS CENTRAL AND SOUTHERN INDIANA HAS RESULTED
IN MODEST RISES ON AREA STREAMS AND RIVERS. RAINFALL TOTALS IN SOUTHWEST
INDIANA RANGED FROM AROUND ONE INCH TO ABOUT ONE AND A QUARTER INCHES
...WITH SIMILAR TOTALS OVER SOUTH CENTRAL AND EAST CENTRAL INDIANA.

LOWLAND FLOODING WILL DEVELOP SUNDAY ALONG THE EAST FORK WHITE RIVER
IN JACKSON COUNTY...IN THE SEYMOUR AREA. THE FLOODING WILL GENERALLY
BE CONFINED TO LOW FARM LAND AND A FEW LOCAL RIVER ROADS. SIGNIFICANT
FLOODING IS NOT EXPECTED. AT SEYMOUR THE EAST FORK WHITE RIVER WILL 
CREST ABOUT ONE FOOT ABOVE FLOOD STAGE MONDAY EVENING.

LOWLAND FLOODING WILL ALSO DEVELOP ALONG THE LOWER WHITE RIVER IN 
SOUTHWEST INDIANA ON SUNDAY FROM THE EDWARDSPORT AREA DOWNSTREAM TO 
PETERSBURG. FARTHER SOUTHWEST...LOWLAND FLOODING WILL DEVELOP IN THE 
HAZLETON AREA ON MONDAY. CRESTS ON THE LOWER WHITE RIVER WILL OCCUR 
MONDAY AND MONDAY NIGHT...AND WILL RANGE FROM ABOUT ONE FOOT OVER 
FLOOD STAGE AT EDWARDSPORT...TO ABOUT TWO AND A HALF FEET OVER FLOOD 
STAGE AT PETERSBURG AND HAZLETON.

FROM EDWARDSPORT TO HAZLETON THE FLOODING WILL MAINLY AFFECT LOW FARM
LAND...INCLUDING A FEW OIL FIELD OPERATIONS IN THE HAZLETON AREA.
SIGNIFICANT FLOODING IS NOT EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. ALWAYS KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-011526-
/O.NEW.KIND.FL.W.0192.091102T0130Z-091104T1300Z/
/SERI3.1.ER.091102T0130Z.091102T2300Z.091104T0100Z.NO/
1126 AM EDT SAT OCT 31 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* FROM SUNDAY EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM SATURDAY THE STAGE WAS 8.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO
  RISE TO NEAR 12.8 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TUESDAY EVENING.
* AT 13.5 FEET...LOWLAND FLOOD CONTINUES. JACKSON COUNTY ROAD 700 E 
  BEGINS TO FLOOD.

$$

INC027-051-083-125-011525-
/O.NEW.KIND.FL.W.0193.091102T0300Z-091104T0300Z/
/FREI3.1.ER.091102T0300Z.091102T2300Z.091103T1500Z.NO/
1126 AM EDT SAT OCT 31 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT EDWARDSPORT.
* FROM SUNDAY EVENING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 9.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO
  RISE TO NEAR 15.8 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TUESDAY MORNING.
* AT 16.0 FEET...OLD VINCENNES ROAD AND RESIDENTIAL PROPERTY IN THIS 
  AREA BEGIN TO FLOOD.  FLOODING OF LOW AGRICULTURAL FIELDS OCCURS 
  ALONG PORTIONS OF THE RIVER.

$$

ILC185-INC027-051-083-125-011525-
/O.NEW.KIND.FL.W.0194.091101T1300Z-091105T1200Z/
/PTRI3.1.ER.091101T1300Z.091102T0600Z.091105T0000Z.NO/
1126 AM EDT SAT OCT 31 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT PETERSBURG.
* FROM SUNDAY MORNING TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM SATURDAY THE STAGE WAS 13.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 18.5 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER 
  BOTTOMLANDS.  STATE ROAD 257 BEGINS TO FLOOD IF SHOALS GAGE READING
  IS BETWEEN 15 AND 17 FEET.  PRIVATE LEVEES MAY BE OVERTOPPED IN 
  MANY CASES.

$$

ILC185-INC051-083-011525-
/O.NEW.KIND.FL.W.0195.091102T1700Z-091106T0200Z/
/HAZI3.1.ER.091102T1700Z.091103T0500Z.091105T1400Z.NO/
1126 AM EDT SAT OCT 31 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT HAZLETON.
* FROM MONDAY EARLY AFTERNOON UNTIL LATE THURSDAY MORNING.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.6 FEET LATE MONDAY NIGHT.
* AT 19.0 FEET...FLOOD WATERS COVER THE HAZLETON SOFTBALL FIELD. 
  POTTSVILLE ROAD IS UNDERWATER AND IMPASSABLE.

$$
1 follow-up statement
000 
WGUS83 KIND 011526
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 AM EST SUN NOV 01 2009

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS...

  WHITE RIVER...

.MINOR LOWLAND FLOODING WILL OCCUR ALONG THE FAR SOUTHERN REACHES OF
THE LOWER WHITE RIVER IN SOUTHWEST INDIANA ON MONDAY AND TUESDAY. THE
MINOR LOWLAND FLOODING WILL EXTEND FROM THE PETERSBURG AREA DOWN TO 
HAZLETON. SIGNIFICANT FLOODING IS NOT EXPECTED.

AT PETERSBURG THE WHITE RIVER WILL CREST DURING MONDAY MORNING...ABOUT
2 FEET ABOVE FLOOD STAGE...AND WILL FALL BELOW FLOOD STAGE MONDAY NIGHT
AS LOWLAND FLOODING FADES AWAY.

AT HAZLETON LOWLAND FLOODING WILL DEVELOP MONDAY AFTERNOON AS THE WHITE 
RIVER LEVEL RISES ABOVE FLOOD STAGE. THE RIVER WILL CREST ABOUT 2 FEET
ABOVE FLOOD STAGE TUESDAY MORNING. FLOODING WILL END BY WEDNESDAY
AFTERNOON WHEN THE RIVER LEVEL FALLS BELOW FLOOD STAGE AT HAZLETON.

FROM PETERSBURG TO HAZLETON THE FLOODING WILL MAINLY AFFECT LOW FARM
LAND. IN THE HAZELTON AREA...A FEW OIL FIELD OPERATIONS AND SOME LOCAL
ROADS WILL BE FLOODED...INCLUDING POTTSVILLE ROAD. FLOODING WILL END IN 
THE HAZLETON AREA BY LATE WEDNESDAY.

THE FLOOD WARNINGS ARE CANCELLED FOR EDWARDSPORT ON THE LOWER WHITE 
RIVER...AND FOR SEYMOUR ON THE EAST FORK WHITE RIVER. WATER LEVELS
AT EDWARDSPORT AND SEYMOUR WILL CREST JUST BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. ALWAYS KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC027-051-083-125-011556-
/O.CAN.KIND.FL.W.0193.000000T0000Z-091104T0300Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1026 AM EST SUN NOV 01 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT EDWARDSPORT.
* AT  7:00 AM SUNDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.0 FEET THIS
  AFTERNOON.
* AT 15.0 FEET...FLOODING OF LOW AGRICULTURAL FIELDS BEGIN.  DAVIESS 
  CR 375 WN AND NORTH RIVER RD IN KNOX COUNTY LOCATED INSIDE THE 
  LEVEES ARE FLOODED.

$$

ILC185-INC027-051-083-125-021525-
/O.EXT.KIND.FL.W.0194.000000T0000Z-091104T1400Z/
/PTRI3.1.ER.091101T1900Z.091102T0600Z.091104T0200Z.NO/
1026 AM EST SUN NOV 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT PETERSBURG.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SUNDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 18.2 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TUESDAY EVENING.
* AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER 
  BOTTOMLANDS.  STATE ROAD 257 BEGINS TO FLOOD IF SHOALS GAGE READING
  IS BETWEEN 15 AND 17 FEET.  PRIVATE LEVEES MAY BE OVERTOPPED IN 
  MANY CASES.

$$

ILC185-INC051-083-021525-
/O.EXT.KIND.FL.W.0195.091102T2100Z-091105T0500Z/
/HAZI3.1.ER.091102T2100Z.091103T0600Z.091104T1700Z.NO/
1026 AM EST SUN NOV 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT HAZLETON.
* FROM MONDAY AFTERNOON UNTIL EARLY WEDNESDAY AFTERNOON.
* THERE IS NO CURRENT OBSERVED DATA.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET LATE MONDAY NIGHT.
* AT 18.0 FEET...FLOODWATER COVERS MUCH LOW GROUND IN AGRICULTURAL 
  SEASON.  LOW LYING OIL FIELDS...POTTSVILLE ROAD AND POSSIBLY A FEW 
  OTHER LOW RURAL ROADS FLOOD.  HIGH WATER ISOLATES POTTSTOWN, A 
  RIVER CABIN COMMUNITY.

$$

INC071-093-175-011556-
/O.CAN.KIND.FL.W.0192.000000T0000Z-091104T1300Z/
/SERI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1026 AM EST SUN NOV 01 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* AT  9:00 AM SUNDAY THE STAGE WAS 11.1 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.7 FEET LATE
  TONIGHT.
* AT 11.5 FEET...IN SOUTHERN BARTHOLOMEW COUNTY...COUNTY ROAD 800 S 
  BEGINS TO FLOOD. VERY LOW AGRICULTURAL FIELDS FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 31, 7:30 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 31, 7:30 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 AM EDT SAT OCT 31 2009

.AVIATION DISCUSSION...FOR THE 12Z TAFS
MAIN PROBLEM FOR AVIATION WILL BE GUSTY WINDS. INDIANA WILL BE UNDER
A STRONG FLOW FROM THE NW. THE TIGHT PRESSURE GRADIENT WILL GIVE
CAUSE GUSTS TO 25 KTS. THE UNSTABLE FLOW WILL CAUSE CIGS ARND 4
THOUSAND FT. HIGH PRESSURE WILL BUILD INTO INDIANA LATER THIS
AFTERNOON. WITH THE WEAKENING GRADIENT WINDS WILL DECREASE BECOMING
5KTS OR LESS AFTER 00Z. THE HIGH WILL BE OVER INDIANA BY LATE IN THE
TAF PERIOD. SOME MVFR VSBYS IN FOG ARE PSBL AFTER 10Z.

&&

.DISCUSSION...
COLD FRONT ASSOCIATED WITH LO CENTERED OVER ONTARIO HAS MOVED
THRU FA. SCATTERED SHOWERS WILL CONTINUE FOR A FEW MORE HOURS OVER
EASTERN CWA...BUT THE REMAINDER OF THE AREA HAS CLEARED OUT. IT/S
A VERY WELL-DEFINED CUTOFF BETWEEN THE COLD/DRY AIR BEHIND
FRONT...AND MOIST AIR AHEAD OF IT. SO...NOT EXPECTING ANY SHOWERS
TO RE-DEVELOP BEHIND FRONT. RIDGE IS BUILDING INTO NORTHERN
IN...SO PARTLY CLOUDY SKIES/DRY CONDITIONS WILL PREVAIL THRU
TOMORROW.

NO MAJOR FORECAST CHALLENGES FOR FORECAST PERIOD. THE ONLY THING
THAT REALLY HAS TO BE MONITORED ARE TEMPS. WX PATTERN SHOULDN/T
WAIVER MUCH...BUT EVERYTHING WILL COME DOWN TO CLOUD
COVER/RADIATIONAL COOLING.

LIKED GFS/RUC FOR TODAY/S HIGHS. FEEL NAM IS 3 TO 5 DEGREES TOO
COOL CONSIDERING H8 TEMPS WILL BE AROUND FREEZING. DO NOT THINK
CLEARING WILL BE ENOUGH TO COMPENSATE FOR CAA AT SURFACE EITHER.
ALL MODELS HAVE GOOD HANDLE ON RADIATIONAL COOLING TONIGHT...WITH
LOWS IN THE MID 30S. TOMORROW...WENT WITH BLEND OF GFS AND NAM.
TRENDED TOWARD WARMER NAM ON DAYS 3 & 4. CROSS SECTIONS SHOWING
SOME LOW AND MID LEVEL CLOUDS FILTERING IN BRIEFLY WHICH SHOULD
KEEP SUNDAY NIGHT/S LOWS IN THE UPPER 30S/LOWER 40S. ANOTHER ROUND
OF COLD AIR REINFORCEMENT WILL MOVE IN ON TUES BEHIND SYSTEM
MOVING THRU CANADA. ALSO...RAISED POPS TO 20/30 PERCENT ON MON/TUE
AS THIS SYSTEM MOVES THRU.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...TDUD
AVIATION...SH
Hazardous weather outlook, Oct 31, 5:03 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 AM EDT SAT OCT 31 2009

INZ021-028>031-035>049-051>057-060>065-067>072-010915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
503 AM EDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 11:26 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike24 hr
Oct 31, 11:26 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike44 hr
Oct 31, 11:26 AM EDTRiver Flood WarningINDGibson, Knox44 hr

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.